Chaos and universality in the dynamics of inflationary cosmologies - art. no. 121301

Citation
H. De Oliveira et al., Chaos and universality in the dynamics of inflationary cosmologies - art. no. 121301, PHYS REV D, 6012(12), 1999, pp. 1301
Citations number
18
Language
INGLESE
art.tipo
Article
Categorie Soggetti
Physics
Journal title
PHYSICAL REVIEW D
ISSN journal
0556-2821 → ACNP
Volume
6012
Issue
12
Year of publication
1999
Database
ISI
SICI code
0556-2821(199912)6012:12<1301:CAUITD>2.0.ZU;2-Z
Abstract
We describe a new statistical pattern in the chaotic dynamics of closed inf lationary cosmologies, associated with the partition of the Hamiltonian int o rotational motion energy and hyperbolic motion energy pieces, in a Linear neighborhood of the saddle center present in the phase space of the models . The hyperbolic energy of orbits visiting a neighborhood of the saddle-cen ter has a random distribution with respect to the ensemble of initial condi tions, but the associated histograms define a statistical distribution law of the form p(x)= Cx(-(gamma) over dot) for almost the whole range of hyper bolic energies considered. We present numerical evidence that gamma determi nes the dimension of the fractal basin boundaries in the ensemble of initia l conditions. This distribution is universal in the sense that it does not depend on the parameters of the models and is scale invariant. We discuss p ossible physical consequences of this universality for the physics of infla tion. [S0556-2821(99)50122-7].